How long does Abilify side effects last?!

Discussion in 'Therapy and Medication' started by j86, Oct 20, 2007.

  1. j86

    j86 Well-Known Member

    My doctor prescribed Abilify to me Tuesday and i've been sick ever since.
    I'm constantly feeling dizzy and lightheaded, with a sick stomach feeling.

    My blood pressure has gone up a bit over the past couple of days too.

    It's Friday now, and i've heard side effects last no more than a week.
    I see my doctor Monday.
  2. WhyMeWhy

    WhyMeWhy Well-Known Member

    Everybody suffrers from different side effects on that drug. Some are defininte. Sorry for your pain.
  3. Nessarose

    Nessarose Well-Known Member

    I was sick for weeks after I started Abilify, too, but it was Zyprexa withdrawal.

    Sorry you've been sick; hopefully, it will go away soon. Why is right; Abilify gives me insomnia.
  4. j86

    j86 Well-Known Member

    I've also noticed I can't sit still, which isn't normal for me. I have to keep moving and doing something. It's such a pain! Ugh.. heh. Oh well. I've noticed the effects aren't as bad as they were. They are kind of moderate now.
  5. Nessarose

    Nessarose Well-Known Member

    Dude, that happens to me, too. I suspected it was the Abilify. I can't concentrate on anything, even getting to sleep, so I can't lie down for long before I have to get up and do something. Aside from that, I love Abilify, but, argh.
  6. VALIS

    VALIS Well-Known Member

    I was on abilify for like 5 days before I was able to pinpoint exactly what was wrong- besides the upset stomach and headaches (only in the afternoon- wtf??)
    this medication made me feel like a different person. like, my personality was different but in some intangible way. I mean taking psychiatric meds alters your brain function and personality to some degree, but abilify changed my 'self' in some way that disturbed me. why are you taking this stuff? If you're bipolar but tend towards the depressive and therefore are not a good candidate for lithium/depakote/valproate then I find wellbutrin and lamictal in combination are fantastic- a low dose of wellbutrin takes away the anxious insomniac effects of it. i use abilify to yank myself out of a depression when i feel one coming works well that way, my psych told me to do this, if you feel a depression slide coming on then pop abilify for a day or maybe two in a row and it stops the spiral. just commiserating with you, i didn't like this weird medication either.
  7. cassandra

    cassandra Anitiquities Friend

    I had to keep cutting my dose back, and I still can't concentrate very well. But it does help some symptoms, so I still take it.

    Seems to make me hungry all the time, too.
  8. derbygirl

    derbygirl Chat and Forum Buddy

    hey hun,
    i was on abilify for about a month. i had similar side effects that didnt subside. Your blood pressure is likely to remain higher than usual. Although every person is different, abilify is known for these side effects in many of its users. Depending on the reason for its being prescribed for you, another anti-psychotic or other psych med could be substituted. Speak to your doc.
  9. WhyMeWhy

    WhyMeWhy Well-Known Member

    Some effects last for your life time. I'm constantly shaking/trembling on abilify & it never stops. :sad:
  10. fragilelittlething

    fragilelittlething Active Member

    I dont know how long they last. I stopped taking it. :laugh: Seriously though, it caused me loads of intense anxiety attacks, insomnia, and muscle tension. I'm so glad I stopped taking it!